I have been on Lexapro for 3 weeks and the last week I have been experiencing muscle spasms and twitches (whatever they are called). It does not hurt but it is really annoying, they are all over my body from my toes to my face. I hope it is the medication doing it......Has anyone else heard of antidepressants causing muscle twitches as a side effect?
Yes they can cause temporary movement disorders such as akathesia or dystonia. Those are not dangerous but can be uncomfortable and can be treated with a side effect pill. Speak to your psychiatrist about this.
It also might be treatable with magnesium supplements -- ssris often interfere with magnesium metabolism, and sometimes cause muscle cramps, twitches, etc. Magnesium citrate is a good form if that's what's needed.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.